Alert archive / Indiana / Gale Warnings in 2009
Gale Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Jan 3, 2009, 4:45 PM EST. It took effect at Jan 4, 2009, 1:00 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2009, 4:45 PM EST (21:45 UTC)
- In effect from
- Jan 4, 2009, 1:00 PM EST
- Expired
- Jan 4, 2009, 4:59 PM EST
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
916 WHUS73 KIWX 032145 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 445 PM EST SAT JAN 3 2009 ...EXTENDED PERIOD OF INCREASED WINDS AND WAVES... .GUSTY EAST WINDS WILL CONTINUE THIS EVENING ACROSS THE WESTERN GREAT LAKES REGION A AS LOW PRESSURE AREA MOVES INTO THE MID MISSISSIPPI VALLEY FROM THE CENTRAL PLAINS. THIS SYSTEM WILL CONTINUE TO MOVE NORTHEAST SUNDAY MORNING. WINDS WILL BECOME NORTHWEST AND INCREASE DURING THE AFTERNOON WITH GALE FORCE WIND GUSTS EXPECTED ONCE THE LOW MOVES NORTHEAST OF THE AREA. WAVE HEIGHTS WILL ALSO BUILD IN EXCESS OF 6 FEET BY SUNDAY EVENING. LMZ043-046-040545- /O.CON.KIWX.SC.Y.0002.000000T0000Z-090104T1800Z/ /O.UPG.KIWX.GL.A.0001.090104T1800Z-090105T0600Z/ /O.NEW.KIWX.GL.W.0001.090104T1800Z-090105T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 445 PM EST SAT JAN 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... ...GALE WARNING IN EFFECT FROM 1 PM SUNDAY TO 1 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 1 AM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY. EAST WINDS 15 TO 25 KNOTS WILL CONTINUE THIS EVENING. WINDS WILL VEER TO THE SOUTHEAST OVERNIGHT AND TO THE SOUTHWEST SUNDAY MORNING BEFORE SHARPLY VEERING TO THE NORTHWEST SUNDAY AFTERNOON AND INCREASING TO 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES THROUGH LATE SUNDAY NIGHT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
389 WHUS73 KIWX 040456 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1156 PM EST SAT JAN 3 2009 ...EXTENDED PERIOD OF INCREASED WINDS AND WAVES... .GUSTY SOUTHEAST WINDS WILL CONTINUE OVERNIGHT ACROSS THE WESTERN GREAT LAKES REGION AS A LOW PRESSURE AREA MOVES INTO THE MID MISSISSIPPI VALLEY FROM THE CENTRAL PLAINS. THIS SYSTEM WILL CONTINUE TO MOVE NORTHEAST SUNDAY MORNING. WINDS WILL VEER TO THE SOUTHWEST SUNDAY MORNING AND THEN SHARPLY NORTHWEST SUNDAY AFTERNOON AND INCREASE TO GALE FORCE WIND GUSTS AS THE LOW MOVES NORTHEAST OF THE AREA. WAVE HEIGHTS WILL ALSO BUILD IN EXCESS OF 6 FEET BY SUNDAY EVENING. LMZ043-046-041300- /O.CON.KIWX.SC.Y.0002.000000T0000Z-090104T1800Z/ /O.CON.KIWX.GL.W.0001.090104T1800Z-090105T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1156 PM EST SAT JAN 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM SUNDAY TO 1 AM EST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 PM SUNDAY TO 1 AM EST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY. SOUTHEAST WINDS 15 TO 25 KNOTS WILL CONTINUE OVERNIGHT WITH GUSTS TO 30 KNOTS. WINDS WILL VEER TO THE SOUTHEAST BY DAYBREAK AND BEFORE SHARPLY VEERING TO THE NORTHWEST SUNDAY AFTERNOON AND INCREASING TO 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES INTO SUNDAY NIGHT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
465 WHUS73 KIWX 041053 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 553 AM EST SUN JAN 4 2009 ...EXTENDED PERIOD OF INCREASED WINDS AND WAVES... .SOUTH WINDS WILL CONTINUE EARLY THIS MORNING AS A LOW PRESSURE AREA MOVES TOWARD SOUTHERN LAKE MICHIGAN. WINDS WILL VEER TO THE SOUTHWEST LATER THIS MORNING AND THEN SHARPLY NORTHWEST SUNDAY AFTERNOON AND INCREASE TO GALE FORCE WIND GUSTS AS THE LOW MOVES NORTHEAST OF THE AREA. WAVE HEIGHTS WILL ALSO BUILD IN EXCESS OF 6 FEET TONIGHT. LMZ043-046-041900- /O.CON.KIWX.SC.Y.0002.000000T0000Z-090104T1800Z/ /O.CON.KIWX.GL.W.0001.090104T1800Z-090105T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 553 AM EST SUN JAN 4 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. SOUTH WINDS 10 TO 15 KNOTS WILL VEER TO THE SOUTHWEST LATER THIS MORNING AND THEN SHARPLY VEER TO THE NORTHWEST THIS AFTERNOON. MEANWHILE...WIND SPEEDS WILL INCREASE TO 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES THIS AFTERNOON INTO EARLY TONIGHT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
890 WHUS73 KIWX 041556 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1056 AM EST SUN JAN 4 2009 ...EXTENDED PERIOD OF INCREASED WINDS AND WAVES... .SOUTHWEST WINDS WILL VEER SHARPLY NORTHWEST THIS AFTERNOON AS A SURFACE LOW PRESSURE AREA AND AN ASSOCIATED COLD FRONT PASS. THE WINDS WILL INCREASE TO GALE FORCE WIND GUSTS AS THE LOW MOVES NORTHEAST AND AWAY FROM THE AREA. WAVE HEIGHTS WILL ALSO BUILD UP TO 10 FEET TONIGHT. LMZ043-046-050000- /O.CON.KIWX.SC.Y.0002.000000T0000Z-090104T1800Z/ /O.CON.KIWX.GL.W.0001.090104T1800Z-090105T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1056 AM EST SUN JAN 4 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. SOUTHWEST WINDS WILL VEER SHARPLY TO THE NORTHWEST THIS AFTERNOON. MEANWHILE...WIND SPEEDS WILL INCREASE TO 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES THIS AFTERNOON INTO EARLY TONIGHT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
053 WHUS73 KIWX 042159 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 459 PM EST SUN JAN 4 2009 ...EXTENDED PERIOD OF INCREASED WINDS AND WAVES... .NORTHWEST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 30 KTS AND WAVES OF 8 TO 12 FEET WILL CONTINUE OVERNIGHT. THE WINDS WILL BACK TO WESTERLY ON MONDAY WITH GUSTS TO 30 KTS AND WAVES OF 3 TO 6 FEET CONTINUING MONDAY NIGHT BEFORE EASING TUESDAY MORNING. LMZ043-046-050600- /O.CAN.KIWX.GL.W.0001.000000T0000Z-090105T0600Z/ /O.NEW.KIWX.SC.Y.0003.090104T2159Z-090106T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 459 PM EST SUN JAN 4 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY... ...GALE WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELED. ALTHOUGH GALE WARNING CONDITIONS HAVE EASED...CONDITIONS WILL REMAIN HAZARDOUS TO SMALL CRAFT WITH HIGH WINDS GUSTING TO 30 KNOTS THROUGH MONDAY NIGHT AND WAVES OF 8 TO 12 FEET TONIGHT DECREASING TO 3 TO 6 FEET FOR MONDAY AND MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 3, 4:15 PM EST, 30 minutes earlier.
Area forecast discussion, Jan 3, 4:15 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
415 PM EST SAT JAN 3 2009
.SHORT TERM...
TONIGHT THROUGH SUNDAY NIGHT...WARM AIR ADVECTION WILL INCREASE
TONIGHT AHEAD OF A LOW PRESSURE AREA MOVING NORTHEAST TOWARD THE
WESTERN GREAT LAKES. NCEP MODELS INCLUDING THE NAM/WRF NOT
HANDLING CONVECTION OVER SOUTHERN INDIANA VERY WELL. IMPRESSIVE
WARM AIR ADVECTION IN THE LOW LEVELS SEEMS TO BE MAXIMIZED AROUND
900 MB PER TAMDAR ACFT OBS. HAVE MADE SOME CHANGES TO THE ONSET OF
PRECIPITATION GIVEN SFC AND RADAR OBS FOR A SLOWER ONSET OF
PRECIPITATION. AS LOW LEVEL WARM AIR ADVECTION INCREASES
TONIGHT...TEMPERATURES SHOULD BEGIN RISING...LOWERING THE
POTENTIAL FOR FREEZING RAIN. TOTAL PRECIPITATION AMOUNTS ARE
EXPECTED TO BE UNDER A TENTH OF AN INCH OVER MOST AREAS. LEFT THE
ONGOING FREEZING RAIN ADVISORY INTACT...EVENING SHIFT MAY NEED TO
UPDATE TO CLEAR SOUTHERN COUNTIES IF TEMPS STAY ABOVE FREEZING.
OTHERWISE...PRECIPITATION SHOULD END BY SUNDAY EVENING EXCEPT FOR
SOME LAKE EFFECT SNOW SHOWERS. MAX DELTA T VALUES ONLY AROUND 11
SUNDAY NIGHT...AND WINDS BACK RAPIDLY TO THE WEST AS A SFC RIDGE
APPROACHES...SO ONLY MINOR SNOW ACCUMULATIONS EXPECTED.
&&
.LONG TERM...(MON-FRI)
STATUS QUO WRT TO STG SW TROUGH ALG THE SRN CA COAST THIS AFTN W/LTL
CHG IN EXPECTATIONS. HWVR DETAILS OF ANY PARTICULAR 12Z MODEL
SOLUTION STILL MUCH IN DOUBT ESP IN LIGHT OF SIG UPSTREAM JET ENERGY
OVR THE NEPAC. PRIMARY UNCERTAINTIES STEM FM TIMING OF PHASED TROUGH
EJECTION INTO THE GREAT LAKES AND HOW FAST DEEP MSTR TONGUE OVR THE
GULF COAST/GOMEX RTNS NWD. LTL CONFIDENCE YET TO WARRANT ANY SIG
CHGS RELATED TO SENSIBLE WX ELEMENTS TUE OR WED. NO DOUBT
APPRECIABLE SNOW WILL MATERIALIZE IN COLD SECTOR ESP GIVEN MOST
PROBABLY ONE-TWO PUNCH OF STG ISENTROPIC LIFT TUE...FOLLOWED BY WHAT
COULD STILL PLAY OUT AS A SIG DEFORMATION ZONE SNOW BURST TUE
NIGHT/WED.
OTHERWISE LT WEEK PD MIRED IN INCONSISTENCY RELATED TO DEGREE OF
EPAC/WRN CANADA RIDGING AND SUBSEQUENT DEGREE OF AMPLIFICATION TO
FOLLOWING SW DROP DIVING INTO THE GREAT LAKES. IN THE LEAST...THIS
SYS WILL AIDE IN POTENT ARCTIC INTRUSION NXT WEEKEND OVR ERN NOAM
AND SHARE MID SHIFT SPECULATION THAT DY8-9 TEMPS WILL LIKELY REMAIN
BLO ZERO W/THE ASSUMPTION EPAC RIDGING AIDES THE ESTABLISHMENT OF A
DEEPER NEG HGT ANOMALY FM THE LAKES THROUGH ERN CANADA COMMENSURATE
W/AN INCREASINGLY NEG NAO INDEX.
&&
.PREV DISCUSSION... /ISSUED 159 PM EST SAT JAN 3 2009/
AVIATION...
WARM AIR ADVECTION SHOULD CONTINUE TO INCREASE EARLY IN THE TAF
PERIOD. MVFR CLOUDS ALREADY TO LAF...AND SHOULD CONTINUE TO SPREAD
NORTHEAST INTO FWA AND SBN TERMINALS. ONGOING TIMING FOR FREEZING
RAIN AT SBN AND FWA APPEARS TO BE ON TRACK...GIVEN TEMPS AT FWA
WILL FALL BACK BELOW FREEZING THIS EVENING. OTHERWISE...THE SFC
LOW SHOULD TRACK OVER THE AREA WITH WINDS BECOMING WEST.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZING RAIN ADVISORY FROM 9 PM EST /8 PM CST/ THIS EVENING TO
7 AM EST /6 AM CST/ SUNDAY FOR INZ003>009-012-014-016>018.
FREEZING RAIN ADVISORY FROM 6 PM THIS EVENING TO 4 AM EST SUNDAY
FOR INZ015-023>027.
MI...FREEZING RAIN ADVISORY FROM 9 PM THIS EVENING TO 7 AM EST SUNDAY
FOR MIZ077>081.
OH...FREEZING RAIN ADVISORY FROM 9 PM THIS EVENING TO 7 AM EST SUNDAY
FOR OHZ001-002-004-005-015-016-024-025.
LM...GALE WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT FOR
LMZ043-046.
SMALL CRAFT ADVISORY UNTIL 1 PM EST SUNDAY FOR LMZ043-046.
&&
SHORT TERM...SKIPPER
LONG TERM...HOLSTEN
AVIATION...SKIPPERHazardous weather outlook, Jan 3, 5:17 AM EST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 517 AM EST SAT JAN 3 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-041030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 517 AM EST SAT JAN 3 2009 /417 AM CST SAT JAN 3 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT LIGHT FREEZING RAIN IS EXPECTED TONIGHT ACROSS MOST OF THE REGION. A FREEZING RAIN ADVISORY HAS BEEN ISSUED. MINOR RIVER FLOODING WILL CONTINUE ON MANY OF THE RIVERS IN THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WEATHER PATTERN WILL REMAIN ACTIVE WITH ANOTHER STORM SYSTEM EXPECTED TO AFFECT THE REGION TUESDAY INTO WEDNESDAY. THE TRACK AND INTENSITY OF THIS SYSTEM BEARS WATCHING WITH RESPECT TO PRECIPITATION TYPE AND AMOUNTS. ACCUMULATING SNOWFALL WILL BE POSSIBLE FOR A LARGE PORTION OF THE REGION. IN ADDITION...A PERIOD OF MODERATE TO HEAVY LAKE EFFECT SNOW WILL BE POSSIBLE WEDNESDAY INTO THURSDAY OVER PORTIONS OF SOUTHWEST MICHIGAN AND NORTH CENTRAL INDIANA. AN ARCTIC FRONT IS LIKELY TO PUSH THROUGH THE REGION TOWARD THE END OF THE WEEK. SUB-ZERO TEMPERATURES AND DANGEROUS WIND CHILLS MAY BE POSSIBLE. MINOR RIVER FLOODING WILL CONTINUE ON MANY OF THE RIVERS IN THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-041030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 517 AM EST SAT JAN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORY OR GALE CONDITIONS ARE LIKELY TO BE MET DURING THE PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP JC
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 4:55 AM EST | Freezing Rain Advisory | IWX | Adams, Allen, DeKalb, Elkhart, Fulton, Huntington and 9 more | 26 hr |
| Jan 3, 6:07 AM EST | Gale Watch | IWX | 11 hr | |
| Jan 3, 6:07 AM EST | Small Craft Advisory | IWX | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.